MAUDE Adverse Event Report: CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC

CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC
Catalog Number C08-65
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged c08-65 device is not expected to be returned for evaluation and review.This complaint of the washer/seal coming out of the device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: it is the surgeon's responsibility to be familiar with the appropriate surgical techniques prior to use.Precautions: inspect cannula prior to use to ensure they are in good physical condition.To avoid damaging seals and excessive leakage, do not use with device larger than the specified cannula diameter.Use carefully to ensure the cannula is not bent or collapsed when inserting devices.To avoid damage during use, do not use excessive force on cannula.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the c08-65, adjustable retractor cannula 8.0mm x 65mm, device had a white washer/seal come out of the device and fall into the patient during a shoulder scope procedure on (b)(6) 2018.The washer was removed from the patient causing a 10-minute delay in the procedure.There was no report of harm to the patient or the user and the procedure was completed successfully.Request for further information have been sent; however, no other information has been provided to date.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7790615
Report Number1320894-2018-00192
Device Sequence Number13738925
Product Code NBH
UDI-Device Identifier00653405001631
UDI-Public(01)00653405001631(17)221126(10)201711271
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Catalogue NumberC08-65
Device Lot Number201711271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1